Results 1 to 8 of 8
Like Tree7Likes
  • 1 Post By Lincolnecho
  • 1 Post By Iwantoff2013
  • 3 Post By Sub way to recovery
  • 1 Post By systolic_suckerpunch
  • 1 Post By iloerose
On Sub and don't know if I'm on the right route. Need advice.
  1. #1
    Sub way to recovery is offline New Member
    Join Date
    Dec 2013
    Posts
    3

    Default On Sub and don't know if I'm on the right route. Need advice.

    Hi all,

    I had a three year progressive addiction to vics, percs and oxys and chose on 10/17/13 to start suboxone treatment. When I was using I could take as many pills as I could get money for and my hands on like tic-tacs. I would get 240 10/325 Norco's a couple times a month and would be out within a couple days of getting each fill. My favorite was the 30mg Oxycodone's with the 15's running a close 2nd. If the money was flowing I could take 25-30 of these a day. I'm not the size of a model, but I'm not a six foot man either!! I've had a couple people comment that they are surprised I'm still alive! There wasn't a day I didn't have pills for fear of the dreaded withdrawal!!! I was exhausted by the entire lifestyle and tried on my own to quit but would go right back to it so finally chose the suboxone path.

    Here's my struggle. I hear so many people say that they go back to "normal" and my doctor says I should feel "normal" but I don't. I have days that I do not feel like doing anything but sleep. I have no motivation at all. Even on the days I get up, I get up late, go to work and by the time I get home I am exhausted and want a nap. It's ridiculous. It's been this way since I started the suboxone. My doctor started me out at 1 8mg strip a day and at my first follow up he said that it sounded like the suboxone was taking care of the cravings and part of the withdrawals but not completely so he increased my dosage to 1 8 mg strip twice a day but it hasn't helped. I had like 4x the energy when taking the pills and it is so frustrating to be doing right yet not actually DOING!!

    Has anybody else experienced this? I take one in the morning and one at night (he says 12 hours apart). Should I try them both at the same time? Any suggestions? I thank you for taking the time for reading and providing any insight you might have!!

    Thanks!
    B~

  2. #2
    Lincolnecho is offline Member
    Join Date
    Nov 2013
    Location
    Midwest USA
    Posts
    135

    Default

    Subway,

    I was in the same boat to a lesser degree taking about 100mg of vicodins a day to stay normal. When I say normal I mean no withdrawal not really high. I tried cold turkey several times in the past several years to no avail. I decided to give suboxone a try. Somehow found this website and planned to follow the Robert_325 taper plan.

    Plan is here: https://www.drugs.com/forum/featured...apy-50887.html

    The plan outline very specific steps to transition from opiate dependency to clean of opiates with little or no discomfort while using suboxone. The first phase is called induction. It sounds like that's where your issue is. The induction is very important.

    I'm new here, have been tapering for about 35 days and love how well the protocol works. Haven't felt this good in years.

    The second value add of this sire is the people. More experienced members will join in and guide you through the process. The know how to do this.

    Be patient, within the next 24 hrs you should have some very sound advice on his to correct your induction, stabilize, start tapering and really feel much better.

    Hang my friend help is on the way,

    Lincoln
    iloerose likes this.

  3. #3
    Sub way to recovery is offline New Member
    Join Date
    Dec 2013
    Posts
    3

    Default

    Thank you so much. I have been reading so much I feel like I know this taper by heart already!! My first inclination is to think I'm taking too much and could try going back down from the 16 a day but I will wait for the experts. I just know I want some energy and my life back! What an amazing site with a great group of people! I'm so happy I found it!!

  4. #4
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    Hi there. Glad you found us!

    As you mentioned, 16 mg of sub is a very high dose and totally unnecessary. Docs don't realize or know, or care. At least most sub docs are that way. Mine was.

    The lack of motivation and energy is normal at this stage. If you decide to taper off sub, it's likely you'll feel better as your dose gets lower. However, the energy takes a while to come back. We all go through it.

    Go to a vitamin store and pick up some L-Tyrosine and B6. Sometimes you can find them in the same supplement. They help to give you a boost. Start with 500 mg. I take up to 2000 mg per day and it helps.

    Let us know if you want to follow the taper and we'll be here to help.
    Kat
    iloerose likes this.

  5. #5
    Sharks fan is offline Advanced Member
    Join Date
    Apr 2013
    Location
    Northern, CA
    Posts
    1,002

    Default

    Subway

    As Lincoln & Kat just said, 16 mg is WAY to much Suboxone. Even 8 mg is way too much. Subs are very strong and no one needs 16 mg. Most people start to feel better when they taper down to lower amounts. I personally felt amazing when I got to 2mg. Higher doses made me feel gross and I kept having hot flashes.

    You said you have read the taper plan and know it by heart, can you tell me about your induction? Were you able to induct like Robert's plan? It's very possible you inducted too soon, with the amount of pills you were taking you may not have been 26 on the COWS worksheet. If that's the case you inducted too soon and that could be why you're not stable yet, that and the fact that you're on so much Suboxone. So many doctor's don't understand subs and they just throw more at you rather than take a step back.

    You're past the induction part now so I would focus on reducing your dosage to 12 mg, you likely won't even feel that reduction. Stay at 12 for at least 4 days and if you're stable continuing reducing by 25% every 4 days. The four day rule isn't set in stone, if you feel you need an extra day to feel stable by all means take it. The idea is to not get complacent at a particular dosage but also not to rush.

    About half way through my taper I started to feel really crummy and I didn't think it was sub related. Turns out I was anemic. If you haven't had a check up or blood work in awhile you may want to do that just to make sure everything is ok. I added some iron supplements and I felt MUCH better.

    Lastly, I know you're tired and have no motivation but you have to try to get some exercise. I can't even begin to tell you how much it helps. It gets your brain to start producing those natural endorphins and you'll have more energy. It's ok if all you can manage is a walk around the block, just get moving. I promise it will help.

  6. #6
    Sub way to recovery is offline New Member
    Join Date
    Dec 2013
    Posts
    3

    Default

    Thank you all!

    I know my induction was completely messed up after being on here. I had only been off pills for 12 hours when he (the doc) put me on the first full 8 mg strip and I hadn't even started to feel withdrawals!! I was anxious because I knew I wasn't going to be buying anymore but didn't have withdrawal symptom the first!!!

    I will step back to the 12mg tomorrow and see where I go with the 25% reduction every 4 days plan. I will also go grab the supplements to see if they give me a boost. I am already on vitamin D and iron so will keep moving on that and will keep up on my walks. I started those when I started the subs just to start a new positive "habit"! I have got to get out of this funk. It is nasty!!!

    Thanks again everyone!!

  7. #7
    systolic_suckerpunch is offline Senior Member
    Join Date
    Sep 2013
    Posts
    503

    Default

    I think it's a great idea to start to taper your dose. If your doc had his way, you would probably stay at that same dose for years. By then it will be a lot harder to get off of, & you don't want to have to face the thought of potentially staying on this med for the rest of your life. Stay focused & motivated & I bet you will be feeling a lot better soon!
    Iwantoff2013 likes this.

  8. #8
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Wow, I hate when docs do that. You were very lucky you didn't go into precipitated w/d: that really is nasty.

    On the positive side here: you have great people in your corner! You can absolutely trust Kat, Sharks, and Linc here to help you with a taper. You've gotten really good advice. One thing about the lethargy and sleepiness: stick with the L-T and B-6, drink plenty of water and pure fruit juices and stay away from energy drinks. A good multivitamin with iron is a great idea.

    Follow the taper, get down to the 12mg. You shouldn't even really feel that as you have enough sub in your system to hold you. You are going to go great here!

    Peace,

    Iloerose
    Iwantoff2013 likes this.

Similar Threads

  1. Desperate for advice on how to taper. Shrink says I don't need to.
    By MJ82 in forum Benzodiazepine Withdrawal
    Replies: 3
    Last Post: 02-04-2016, 10:51 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22